Article

Oxcarbazepine-induced drug rash with eosinophilia and systemic symptoms syndrome presenting as exfoliative dermatitis

Mahimanjan Saha1★, Surajit Gorai2, Vaswatee Madhab1★ Corresponding author

  1. 1Department of Dermatology, Silchar Medical College, Silchar, Assam, India.
  2. 2Department of Dermatology, Burdwan Medical College, Burdwan, West Bengal, India.

CORRESPONDENCE

Mahimanjan Saha

Department of Dermatology, Silchar Medical College, Silchar, Assam, India.

mahimanjan@gmail.com

Received: 19-03-2016; Revised: 20-05-2016; Accepted: 08-06-2016.

Volume 7, Issue 3 · pp. 142–5 · PUBLISHED 2016 · DOI: 10.4103/0976-500X.189681

View on JPP original site ↗

ABSTRACT

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a type of severe adverse cutaneous drug reaction characterized by fever, skin eruption, hematological abnormalities, and internal organ involvement. Although anticonvulsant drugs are mainly implicated in DRESS, newer anticonvulsants such as oxcarbazepine-induced definite cases of DRESS syndrome are rare and oxcarbazepine-induced DRESS syndrome presenting as exfoliative dermatitis is even rarer. We report a case of a 35-year-old male who developed DRESS syndrome presenting as exfoliative dermatitis after taking oxcarbazepine for 3 weeks.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Saha, M., Gorai, S., & Madhab, V. (2016). Oxcarbazepine-induced drug rash with eosinophilia and systemic symptoms syndrome presenting as exfoliative dermatitis. Journal of Pharmacology and Pharmacotherapeutics, 7(3), 142–5. https://doi.org/10.4103/0976-500X.189681